Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 76, NWS Little Rock, AR

April 29, 2005Conway County, Pope County, Van Buren County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 29, 2005, 6:08 AM CDT for Conway County, Pope County, Van Buren County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2005, 6:08 AM CDT (11:08 UTC)
Expired
Apr 29, 2005, 7:00 AM CDT
In force
52 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Conway County, AR, Pope County, AR, Van Buren County, AR

The radar

The Little Rock radar (KLZK), 80 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:35 AM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 29, 3:35 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 AM CDT FRI APR 29 2005

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
UPPER FLOW BACKS SLOWLY WITH TIME THROUGH SATURDAY MORNING AS UPPER
TROF MOVES ACROSS THE STATE. NEXT...ZONAL FLOW RETURNS JUST AS
SLOWLY AND IT PERSISTS THROUGH MONDAY NIGHT. SEVERAL SHOTS OF ENERGY
MOVE THROUGH THE UPPER FLOW. THE SURFACE PATTERN REFLECTS THE SLOW
TROF WITH A NEARLY STATIONARY FRONT OVER THE CENTRAL SECTIONS OF THE
STATE THROUGH 18Z TODAY. THE POTENTIAL FOR SEVERE WEATHER WILL BE
OVER THE SOUTHEASTERN SECTIONS OF THE STATE WITH HIGHER DEW POINTS
AND STRONGER LIFT. STRONG STORMS SHOULD BE ENDING QUICKLY AS THE
FRONT PUSHES THROUGH THE AREA. FRONT WILL MOVE SOUTHEAST TO THE MS
RIVER VALLEY BY 00Z SAT. THE SURFACE LOW WILL BE OVER EXTREME
SOUTHEAST ARKANSAS FRIDAY AFTERNOON...AND IT WILL MOVE NORTHEAST TO
WESTERN TENNESSEE AT 06Z SATURDAY AND TO THE OHIO RIVER VALLEY BY
12Z SAT. BY THIS TIME...NORTHWEST SURFACE WINDS WILL HAVE DRIER AIR
IN PLACE ACROSS ALL SECTIONS OF THE STATE WITH MOISTURE SHOVED EAST
ACROSS THE MS RIVER. HIGH PRESSURE AND DRIER AIR WILL LINGER OVER
THE MID SOUTH MONDAY MORNING. MOISTURE WILL RETURN FROM NORTH TO
SOUTH IN OVER RUNNING FASHION MONDAY INTO TUESDAY MORNING...WITH A
CORRESPONDING INCREASE IN RAIN PROBABILITIES. MOS FROM DIFFERENT
MODELS CLOSE PAST THE FIRST PERIOD. WILL GO WITH THE WARMER NUMBERS
FOR TODAYS HIGHS IN LIGHT OF ABUNDANT INSOLATION AVAILABLE NOW EVEN
WITH FRONTAL BOUNDARY THROUGH THE STATE.
&&

.LONG TERM...TUESDAY THROUGH THURSDAY
MODELS ALL ON DECENT AGREEMENT IN THE SYNOPTIC SCALE BUT DIFFERENCES
ARE SEEN IN THE TIMING AND INTENSITY OF THE INDIVIDUAL FEATURES.
MODELS CONSISTENT IN KEEPING UPPER FLOW QUASI ZONAL OVER THE AREA FOR
DAYS FIVE AND SIX BEFORE BECOMING SLIGHTLY MORE SOUTHWEST FOR DAY
SEVEN. SEVERAL WEAK IMPULSES ARE FORECAST TO MOVE THROUGH THE
REGION THROUGH THE PERIOD BUT TIMING OF THE INDIVIDUAL WAVES WILL BE
DIFFICULT AT BEST.

REGARDLESS...IT APPEARS PLENTY OF MOISTURE WILL BE AVAILABLE FOR A
CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.
FEEL A BROAD BRUSH APPROACH IS THE BEST WAY TO GO WITH UNCERTAINTIES
IN THE INDIVIDUAL MODELS. ANOTHER CHALLENGE WILL BE TEMPERATURES AS
PROLONGED CLOUDINESS IS EXPECTED BUT ALL BETS WOULD BE OFF WITH ANY
SUBSTANTIAL CLEARING. TUESDAY APPEARS TO BE THE COOLEST DAY...
RELATIVELY SPEAKING...WITH A GENERAL WARMING TREND AS FLOW SHIFTS
BACK TO MORE OF A SOUTHWEST DIRECTION. MEX NUMBERS SUPPORT THIS
THINKING AND ARE GENERALLY ACCEPTED.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  78  51  67  44 /  50  50  10   0
HARRISON AR       62  40  62  39 /  60  50  10   0
HOT SPRINGS AR    78  51  67  43 /  40  40  10   0
PINE BLUFF AR     80  52  68  45 /  50  50  10   0
MOUNTAIN HOME AR  63  42  62  39 /  60  50  10   0
MONTICELLO AR     81  53  71  46 /  50  60  10   0
SEARCY AR         76  51  65  42 /  50  60  10   0
MOUNT IDA AR      77  51  67  42 /  40  40  10   0
RUSSELLVILLE AR   74  48  65  41 /  50  40  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...32 / LONG TERM....56
Hazardous weather outlook, Apr 29, 5:00 AM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI APR 29 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT REMAINS ACROSS NORTHERN ARKANSAS THIS MORNING AND IS
ALLOWING WARM AND MOIST AIR TO FEED INTO THE STATE. A DEVELOPING LOW
PRESSURE SYSTEM WILL BEGIN DRAGGING A COLD FRONT INTO ARKANSAS FROM
OKLAHOMA EARLY THIS MORNING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS MORNING
ACROSS THE NORTHERN HALF OF THE STATE IN THE VICINITY OF THE WARM
FRONT...BECOMING MORE WIDESPREAD AND HEAVIER WITH TIME. FARTHER
SOUTH...THE ATMOSPHERE WILL LIKELY BE CAPPED DURING THE MORNING
HOURS WITH A LAYER OF WARM AIR ALOFT PREVENTING STORMS FROM
GENERATING...AT LEAST INITIALLY.

DURING THE AFTERNOON...AS THE FRONT PROGRESSES EASTWARD AND
TEMPERATURES HEAT UP AT GROUND LEVEL...THE CAP IS LIKELY TO BREAK.
THUNDERSTORMS WILL FORM ALONG THE FRONT...MAINLY IN THE EASTERN HALF
OF THE STATE. IT APPEARS THAT THE STORMS MAY BE SCATTERED
INITIALLY...WITH THE STORMS EVOLVING INTO MORE OF A LINE AS THE
FRONT APPROACHES THE MISSISSIPPI RIVER TOWARD FRIDAY EVENING.

THERE IS A CHANCE SOME OF THE STORMS MAY BECOME SEVERE LATE THIS
AFTERNOON. STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. ALSO...GIVEN THAT THERE WILL BE A LOT
OF WIND ENERGY ALOFT AND CHANGING WIND DIRECTION WITH HEIGHT...
TORNADOES CANNOT BE RULED OUT. WHILE THE ENTIRE AREA IS SUSCEPTIBLE
TO SEVERE WEATHER...THE AREA MOST LIKELY TO SEE IT WILL BE ROUGHLY
EAST OF AN AUGUSTA TO LITTLE ROCK TO MALVERN TO CAMDEN LINE. THE
FRONT WILL BE EAST OF THE STATE BY EARLY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT WILL MOVE TOWARD THE GULF COAST SATURDAY. DRY WEATHER
WILL RETURN BRIEFLY...BEFORE THE FRONT BACKS TO THE NORTH AS A WARM
FRONT EARLY NEXT WEEK. UNSETTLED WEATHER WILL CONTINUE MONDAY
THROUGH WEDNESDAY...AS THE BOUNDARY IS EXPECTED TO STALL NEAR THE
MID AND LOWER MISSISSIPPI VALLEYS. SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY ON FRIDAY...MAINLY IN NORTHERN AND
EASTERN ARKANSAS.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:32 PM CDTSevere Thunderstorm WarningLZKPope28 min
Apr 28, 8:57 PM CDTSevere Thunderstorm WarningLZKSearcy, Van Buren33 min
Apr 28, 9:23 PM CDTSevere Thunderstorm WarningLZKStone31 min
Apr 29, 5:35 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope25 min
Apr 29, 6:34 AM CDTSevere Thunderstorm WarningLZKCleburne, White41 min
Apr 29, 6:38 AM CDTSevere Thunderstorm WarningLZKJohnson, Pope37 min
Apr 29, 6:47 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner28 min
Apr 29, 7:13 AM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Van Buren, Yell62 min
Apr 29, 7:14 AM CDTSevere Thunderstorm WarningLZKJackson, White, Woodruff46 min
Apr 29, 7:17 AM CDTSevere Thunderstorm WarningLZKWhite28 min
Apr 29, 7:43 AM CDTSevere Thunderstorm WarningLZKWhite, Woodruff32 min
Apr 29, 8:10 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry, Pulaski65 min
Apr 29, 8:50 AM CDTSevere Thunderstorm WarningLZKConway, Pope25 min
Apr 29, 8:57 AM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski48 min
Apr 29, 9:07 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry23 min
Apr 29, 9:28 AM CDTSevere Thunderstorm WarningLZKFaulkner, White47 min
Apr 29, 9:36 AM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski24 min
Apr 29, 9:45 AM CDTSevere Thunderstorm WarningLZKLonoke, Prairie45 min
Apr 29, 10:41 AM CDTSevere Thunderstorm WarningLZKFaulkner, White49 min
Apr 29, 11:30 AM CDTSevere Thunderstorm WarningLZKWhite, Woodruff47 min
Apr 29, 12:38 PM CDTSevere Thunderstorm WarningLZKLogan, Pope, Yell52 min
Apr 29, 2:15 PM CDTSevere Thunderstorm WarningLZKCleburne30 min
Apr 29, 2:33 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White57 min
Apr 29, 3:09 PM CDTSevere Thunderstorm WarningLZKCleburne36 min
Apr 29, 3:29 PM CDTSevere Thunderstorm WarningLZKWhite31 min
Apr 29, 3:44 PM CDTSevere Thunderstorm WarningLZKJackson46 min
Apr 29, 6:50 PM CDTSevere Thunderstorm WarningLZKBradley40 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.